MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.
Catalog Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by user facility: during 100% inprocess inspection, two (2) bags were found to contain one (1) small particulate each.Lot # j3s705 particle in bag = 1 bag.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample from batch j3s705 was received for evaluation.The ports had been accessed and the sample drained.Visual inspection of the returned unit revealed a dark particulate matter.The particle was placed in the fourier transform infrared spectroscopy (ftir) for analysis.The result was: particle 1: measured 701 m and was identified as polypropylene and kraton, a triblock polymer based on styrene and ethylene / butylene with bound styrene, an acrylic polymer and inorganic material.The eds spectrum showed the presence of carbon (c), oxygen (o), sodium (na), magnesium (mg), aluminum (al), silicon (si), chlorine (cl), potassium (k), calcium (ca), titanium (ti) and iron (fe).Based on the investigation, the particle identified did not originate from the b.Braun manufacturing process.B.Braun has control processes in place for pm inspections.The container assembly process includes a pm aql inspection that occurs every 2 hours.The packing process includes a 100% pm inspection and a pm reject rate as well as a pm aql.Per the product batch records the reject rate and aqls were acceptable.A review of our discrepancy management system database found no related or similar discrepancies during the production of the batch.The batch record was reviewed, and the batch met and passed all release criteria and tests.Visual inspection on twenty (20) retained units showed no particulate matter was observed in any of the retained units.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614
Manufacturer Contact
jonathan severino
2525 mcgraw ave
irvine, CA 92614
4847197289
MDR Report Key18942523
Report Number2021236-2024-00004
Device Sequence Number8208671
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public04046964187698
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberS5904-52
Device Lot NumberJ3S705
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown